Ask a doctor

Juvederm Will Not Dissolve. Swollen and Puffy, What Can I Do?

Hello, I had juvederm injected in my top lip over 2.5 years ago. It has completely dissolved from my lip, however, it is now above my lip. Making it look a bit swollen and puffy. Is there anything I can do? Why won't it go away?! Any help would be very appreciated.

Doctor Answers (8)

Unbalanced Lip Enhancement After A Couple of Years

+1
Hyaluronic acid filler does cause your own collagen production to be stimulated in the area the filler was injected. There is a possibility that your own collagen production has been stimulated above your lip. Alternatively, there is a possibility that some filler is present above your lip, and you can consider having hyaluronidase injected in that area to see if it helps to improve the swollen and puffy appearance.


Toronto Plastic Surgeon
5.0 out of 5 stars 59 reviews

Puffy after Juvederm

+1

If you're ever unhappy with a filler such as juvederm or restylane or perlane (hyaluronic acid-based fillers), your dermatologist can simply inject hyaluronidase to dissolve it. ~ Dr. Benjamin Barankin, Toronto Dermatology Centre.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Juvederm in upper lip 2.5 yrs ago, still swollen and puffy?

+1

It sounds very unusual, but If there is any Juvederm left you can have it dissolved with Hyaluronidase. See your physician or provider to be evaluated.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

Volume loss in lips

+1

I have not seen Juvederm last this long, particularly in the lip area. My thought is that something else is occurring, i.e., as we age and facial structure changes, the lips can lose a lot of volume and other areas then look larger or fuller. My assumption is the filler is gone, and over 2.5 years, you've lost additional natural tissue in the lips, so that above the lip now appears bigger than it did before. I would suggest you return to your injector for an evaluation.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Juvederm in upper lip

+1

As the other Plastic Surgeons have said typically Juvederm does not last for 21/2 years.

Therefore it is very unlikely that the lip swelling is due to Juvederm.

It would be useful to speak with the physician who injected it, to confirm what was injected.

If indeed it was Juvederm that question remains why is your lip swollen?

This will require evaluation by a physician to rule out the possibility of any pathology

 

 

Paul Carniol, MD
Summit Facial Plastic Surgeon

Juvederm does not last 2.5 years in the lip - unfortunately

+1

Thank you for your question.  When injected properly, as it almost always is by high volume, highly skilled injectors - patients wish that Juvedrm and other HA products like Voluma, Restylane, Perlane etc lasted this long.  In the lip most HAs last 8 to 10 months, in the cheeks and along the jawline - 12 months. and in the tear troughs we can get 2 years.  With this in mind, it is extremely unlikely that the fullness in your upper lip is due to the Juvederm you were treated with 2.5 years ago.  Hyaluronidase is an enzyme that "melts" HAs.  It could be injected into the area.  If you have residual HAs - they will dissappear immediately.  More likley you have another cause for this fullness.  See you Plastic Surgeon and see if they can provide some treatment options for you.  I hope this information is helpful.

Scott Barr, MD
Sudbury Plastic Surgeon
5.0 out of 5 stars 11 reviews

Juvederm in your Lip

+1

It is highly unlikely that the puffiness in your upper lip is from the Juvederm  that was injected 2.5 years ago; however, you may want to return to your original injector to be evaluated.  If there is any Juvederm left, Hyaluronidase can be used to dissolve the remaining product.  As we age, our facial structure and dimensions change so you may be noticing an age related change instead.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Juvedrem in the Lips

+1

The Juvederm in your lip has almost certainly completely dissolved now but if there is any doubt an injection of the area you are concerned about with the enzyme Hyaluronidase will dissolve any remaining Juvederm or hyaluronic acid in the area.  If the problem persists then you will know that it is something else that is causing the problem. 

Good luck.

Brian Windle, MD
Kirkland Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.